Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 109, NWS Shreveport, LA

May 26, 2021Cass County, Marion County, Texas

NWS Shreveport, LA issued this river flood warning at May 26, 2021, 7:29 PM CDT for Cass County, Marion County, Texas. It was in force for 54 hr.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 7:29 PM CDT (00:29 UTC)
Expired
May 29, 2021, 1:00 AM CDT
In force
54 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 69 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black Cypress Bayou near Jefferson (JEFT2). The gauge peaked at 14.42 ft at May 25, 2021, 7:00 PM CDT.

actionminormoderate1214161805/2605/2705/2805/2905/30
Action stage
12.5 ft
Minor stage
13 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07346045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

112 
WGUS44 KSHV 270029
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
729 PM CDT Wed May 26 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following rivers in Texas...

  Black Cypress Bayou At Jefferson affecting Marion and Cass 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC067-315-280030-
/O.NEW.KSHV.FL.W.0109.210527T0029Z-210529T0600Z/
/JEFT2.1.ER.000000T0000Z.210526T0045Z.210528T1200Z.NO/
729 PM CDT Wed May 26 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Black Cypress Bayou At Jefferson.
* From Wednesday, May 19 to late Friday night.
* At 7:00 PM CDT Wednesday the stage was 13.8 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage Friday 
  morning and continue falling to 9.0 feet Monday evening.
* Impact...At 13.0 feet, Lowland flooding will affect mainly timber 
  resources.


&&

LAT...LON 3297 9448 3275 9425 3275 9433 3278 9440
      3289 9450

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 26, 6:47 PM CDT, 42 minutes earlier.

Area forecast discussion, May 26, 6:47 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
647 PM CDT Wed May 26 2021

.AVIATION...

For the 27/00Z TAFs, dry conditions will dominate the forecast for
all terminals. VFR ceilings will prevail until dawn, with scattered
mid to high level clouds. MVFR/IFR conditions will affect
terminals between 27/12Z and 27/16Z with ceilings falling as low
as 500-1000 ft at LFK, GGG, TYR and TXK. These ceilings will
quickly rebound to VFR levels by 27/18Z and remain likewise
through the end of this TAF period. Winds remain primarily out of
the south at less than 5 kts overnight, picking up to 5-10 kts
Thursday afternoon. /26/

&&

.PREV DISCUSSION... /issued 315 PM CDT Wed May 26 2021/

SHORT TERM.../now through tomorrow night/

The cluster of heavy rain and embedded thunderstorms which moved
through early this morning is a thing of the past, but the outflow
from this cluster is inducing low level convergence over portions of
Deep East TX and Central LA currently and this is starting to kick
up some isolated showers there. Through the rest of the afternoon a
stray non-severe storm could be possible in these same areas, but
significant precipitation development is being mitigated by the fact
the synoptic environment is generally subsident in the wake of a
short wave exiting to the east. The heavy rain early this morning
was extremely focused around and just west of the Texarkana area
with amounts here ranging from 3 to 6 inches. This is still causing
some localized high water issues, even though the rain ended
hours ago. Most of the small creeks and streams causing problems
should be receding, although high water levels in area larger
rivers will continue to be a concern for the larger region a while
longer. Otherwise, temperatures are seasonal for late May.

Expect quiet weather, but warm and muggy conditions, tonight with a
low cloud field expanding late tonight through early to mid morning
tomorrow. Low temperatures should range from the upper 60s to lower
70s and some patches of fog cannot be ruled out over central and
southeastern zones. Short wave upper level ridging aloft should keep
us dry tomorrow even though the surface will destabilize in the
afternoon. Expect temperatures slightly above normal with highs in
the upper 80s to around 90 degrees and peak heat index values
running a little higher than that.

Tomorrow afternoon should be active to our northwest as more energy
aloft coming into the Plains kicks off numerous severe
thunderstorms ahead of a cold front surging south. This will
likely organize into a squall line advancing southeast toward our
northwest zones late in the evening and very likely getting into
the Arklatex and SE OK late tomorrow night. This squall line
should be gradually loosing steam as it gets into these areas, but
still could produce at least isolated severe wind gusts in the
northwest third of zones. Deep East TX, Central LA, and the
Arklamiss should remain dry through the night, although there is
some uncertainty on how far this convection will get into the
heart of the region before daybreak. /50/

LONG TERM.../Friday through Wednesday/

At the start of this long-term period, showers and thunderstorms
will be ongoing across a good portion of the region. These storms
will be in association with cold front and trough moving through the
Plains. While this cold front will not come crashing through our
area, it will still allow for continued shower and thunderstorm
chances, before finally moving through the area by Sunday. Regarding
the thunderstorm chances on Friday morning, some of our far northern
zones are highlighted in an outlook from the SPC. The thinking is
that the activity moving through will be associated with a squall
line, and damaging winds can not be ruled out.

Upper-leveling ridging will quickly settle in behind the front on
Sunday, with the very minimal drops in temperatures already
rebounding. By Monday night, flow will transition back into a
zonal/SW type of pattern. This will once again allow for an increase
in shower in thunderstorm activity into the middle of the workweek.
Some of the guidance is rather aggressive with precipitation in our
neighbors areas, and there is a nonzero chance some of that
precipitation makes its way into our area. In the event some of
these heavier axis of rain do make it into our area, flash flooding
may once again be possible given already saturated soils.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  90  72  86 /  10   0  10  60
MLU  70  90  71  87 /   0   0   0  50
DEQ  69  89  68  84 /   0  10  70  60
TXK  72  89  71  83 /   0   0  50  60
ELD  68  90  69  84 /   0  10  30  60
TYR  72  87  70  84 /  10   0  20  60
GGG  70  88  70  84 /   0   0  20  60
LFK  70  89  71  87 /  10   0   0  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

26/50/44
Hazardous weather outlook, May 26, 1:16 PM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
116 PM CDT Wed May 26 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271830-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
116 PM CDT Wed May 26 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Showers and thunderstorms will move south across the region
Thursday night and into Friday morning. This activity will be
associated with a squall line, and some of these storms may be
strong to severe, particularly north of I-20. Damaging winds will
be the primary threat with this activity.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed for Thursday night.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:21 AM CDTRiver Flood WarningSHVBowie, Red River3 days

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.